Results 1 to 7 of 7
Tics
  1. #1
    discjockey is offline New Member
    Join Date
    May 2005
    Location
    USA.
    Posts
    9

    Default Tics

    Could the drug Effexor actually induce or worsen tics? I seem to be having more of a problem with facial tics since the medication was started about 4 weeks ago. Is Seroquel a safer Neuroleptic to take in small dosages to combat tic disorders?

    Thanks

  2. #2
    rukynd is offline New Member
    Join Date
    Jun 2005
    Location
    .
    Posts
    4

    Default

    Hi discjockey!

    First, let me say I'm so sorry to hear you're suffering from this. Not sure what caused yours, but I have tics and similar symptoms, tardive dyskinesia, caused by years on a high dose of an SSRI antidepressant.
    From my own research, I don't think there's a simple answer to your question. There are a number of competing theories as to what causes tics, at least those from TD, and it seems like it must vary somewhat by the individual, as people have reported completely opposite responses to the same drugs. For one person, for ex., stopping a medication stops the symptoms, while for another, they get much worse. So my first thought is that, with your doctor, you'll need to find what works best for you.
    I'm pretty sure I've read about both the drugs you mention (and I was on Effexor for a time), but I've done so much reading lately, it will take me a bit to find them again. Also, it would help to know if your symptoms were possibly a drug side effect, as that's the angle I've been researching.
    So, if you're willing to let me know a bit more, I hope I can help with some good information!
    Last edited by Anonymous; 02-04-2016 at 07:28 PM.

  3. #3
    discjockey is offline New Member
    Join Date
    May 2005
    Location
    USA.
    Posts
    9

    Default

    Thanks for your response. The only medication that I have been on for a long time is Nardil. 15 years ago I had panic attacks real bad and was put on the medication. My family docter kept prescribing it. The symptoms oocured a few years ago and I was still taking Nardil. I stopped the medication to try others but so far, haven't been on anything for a long of time. The specialists tell me Nardil wouldn't cause these effects. I have recently tried Seroquel at about 100 mG with no result. That type of medication could case TD after extended use oor high dosages.

    Thanks for any help

  4. #4
    Iolan is offline New Member
    Join Date
    Aug 2005
    Location
    .
    Posts
    1

    Default

    I have been having a problem with an eye tic after having been on Topamax and Seroquel for about a year. That drug combination, after trying quite a few others, has worked very well for me and I am disappointed to have this side effect. My doctor said either one of the drugs could cause the tic and we have reduced the dosage twice, though I wasn't on too high a dosage to begin with. The tic went away and came back again. I feel great except for this darn side effect. It's frustrating to think about changing medication again possibly because of this. I wonder if there are any other ways to combat this without going off these meds. Don't know which one may be causing it, or combination of both. Any other experience someone else has had or ideas would be welcome. I've thought I saw somewhere where Seroquel can be used to treat tics, as well, which is odd as it seems to have been the cause in my case.
    Iolan

  5. #5
    sfs
    sfs is offline New Member
    Join Date
    Dec 2005
    Location
    USA.
    Posts
    2

    Default

    Iolan -

    My son is 4 years old. He has been on Topamax alone for a year and just started to see the facial tic (eye blinking and mouth tic). We verified the tic is not seizure-based via EEG.

    I am still researching this and would appreciate any information you learn about the cause and treatment. So far, our doctor has pulled back on the medication. It is unclear if this has helped yet, but we believe there may be a drop in the tic.

    Thanks,

    Steve.

  6. #6
    sfs
    sfs is offline New Member
    Join Date
    Dec 2005
    Location
    USA.
    Posts
    2

    Default

    Iolan -

    My son is 4 years old. He has been on Topamax alone for a year and we just started to see the facial tic (eye blinking and mouth tic). We verified the tic is not seizure-based via EEG.

    I am still researching this and would appreciate any information about the cause and treatment. So far, our doctor has pulled back on the medication. It is unclear if this has helped yet, but we believe there may be a drop in the tic.

    discjockey - is there any more detail that would be of help?

    Thanks,

    Steve.

  7. #7
    chrisxb is offline New Member
    Join Date
    Dec 2014
    Posts
    1

    Default

    I am also on Effexor and it make's my tics worsen. I was on Celexa before and it also makes my tics worsen.

    Hope you doing better by now.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22